Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

What causes nausea,headache and tenderness below xphoid after eating?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2010
Answered : 1109 Questions
Hello For about 3 months now I have been suffering with nausea, headache, tenderness directly below xphoid after I eat. I do not vomit however. I had been taking Celebrex & omeprazole( for gerd) Gall bladder removed 5 yrs ago The following test s have been done all with negative results: Abdominal CT scan Upper GI testing for Barret's syndrome,stomach ulcer & celiac disease I am taking DEXILANT which helps somewhat but problems persist. I will be seeing my PCP again next week but wondered if you had any thoughts. Thanks for your input.
Posted Tue, 28 Jan 2014 in General Health
Answered by Dr. Manjeth Kumar G 6 hours later
Brief Answer: Discontiue Celecoxib. 24 hr ph monitoring. Detailed Answer: Hello, I have gone through your query and understand your concern. It is not advisable to take any Non Steroidal Anti inflammatory drugs (NSAIDS) like Celecoxib in patients with Gastroesophageal reflex disease or Peptic ulcer. The pain and tenderness under the xiphoid process may be due to acid reflex and mucosal injury in Oesophageal stomach junction. It could be further aggravated by NSAIDS like Celecoxib. Discontinue the NSAID celecoxib. I request you to kindly go for 24 hr esophageal Ph monitoring. In addition, Please do Urea Breath test and blood antigen test for H.Pylori. Because H.Pylori infection is one of the common cause for the peptic ulcer and GERD. If you have H.Pylori infection positive, Your PCP will prescribe antibiotics in addition to Proton pump inhibitors like Omeprazole. Till then continue Omeprazole with antiemetics like Domperidone. Hope this helps. Please write back for further queries. Wishing you good health.
Above answer was peer-reviewed by
Follow-up: What causes nausea,headache and tenderness below xphoid after eating? 8 hours later
Tx for your reply but wouldn't the endoscopy have shown the "ulcer" I am taking dexilant ( timed released pp) for gerd Should I take omeprazole too? Need another form of anti- inflammatory to be able to move ( walk stand etc) without difficulty Any suggestions there?? XXXX
Answered by Dr. Manjeth Kumar G 16 minutes later
Brief Answer: 24 hr pH monitoring, Acetaminophen Detailed Answer: Hello, Some people may experience GERD symptoms without any esophageal damage or ulcer. For these patients we recommend these 24 ambulatory pH monitoring examination. It measures when and how much acid comes up into your esophagus. Thus please do the above said investigation and Urea Breath test for H.Pylori. As you are taking Dexlansoprazole, omeprazole is not necessary. Acetaminophen is the safer drug for headache or other pain in patients with Ulcer or GERD. Hope this helps. Please write back for further queries. Wishing you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor